Alert archive / South Carolina / Rip Current Statements in 2011

Rip Current Statement 5, NWS Charleston, SC

September 5, 2011

NWS Charleston, SC issued this rip current statement at Sep 5, 2011, 3:59 AM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 3:59 AM EDT (07:59 UTC)
Expired
Sep 6, 2011, 8:00 PM EDT
In force
40 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WHUS42 KCHS 050759
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
359 AM EDT MON SEP 5 2011

SCZ050-051600-
/O.NEW.KCHS.RP.S.0005.110905T0759Z-110906T0000Z/
CHARLESTON-
359 AM EDT MON SEP 5 2011

...RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

* LOCATION...CHARLESTON COUNTY BEACHES

* RIP CURRENT RISK...HIGH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

TO HELP YOU IDENTIFY RIP CURRENTS...THERE ARE SOMETIMES CLUES
SUCH AS...A CHANNEL OF CHURNING OR CHOPPY WATERS...AN AREA IN THE
WATER HAVING A NOTICEABLE DIFFERENCE IN COLOR FROM THE
SURROUNDING WATER...A LINE OF FOAM...SEAWEED OR DEBRIS MOVING
STEADILY OUT TO SEA...OR A BREAK IN THE INCOMING WAVE PATTERN.
THE RIP CURRENT MAY LOOK LIKE A RIVER IN THE OCEAN IN SOME CASES.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$
8 follow-up statements
170 
WHUS42 KCHS 051342
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
942 AM EDT MON SEP 5 2011

GAZ117-119-139-141-SCZ048-049-051-052145-
/O.EXA.KCHS.RP.S.0005.000000T0000Z-110906T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
942 AM EDT MON SEP 5 2011

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH
  COASTAL GEORGIA. THIS INCLUDES BEACH LOCATIONS SUCH AS ISLE OF
  PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH...HUNTING
  ISLAND...HILTON HEAD AND TYBEE ISLAND.

* RIP CURRENT RISK: HIGH

* TIMING: THE RIP CURRENT RISK WILL INCREASE DRAMATICALLY BY LATE
  MORNING AND CONTINUE INTO THIS EVENING AS SWELLS ASSOCIATED WITH
  DISTANT HURRICANE KATIA CONTINUE TO BUILD ACROSS THE COASTAL
  WATERS. AN ENHANCED RIP CURRENT RISK WILL CONTINUE FOR SEVERAL
  MORE DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$

SCZ050-052145-
/O.CON.KCHS.RP.S.0005.000000T0000Z-110906T0000Z/
CHARLESTON-
942 AM EDT MON SEP 5 2011

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH
  COASTAL GEORGIA. THIS INCLUDES BEACH LOCATIONS SUCH AS ISLE OF
  PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH...HILTON
  HEAD AND TYBEE ISLAND.

* RIP CURRENT RISK: HIGH

* TIMING: THE RIP CURRENT RISK WILL INCREASE DRAMATICALLY BY LATE
  MORNING AND CONTINUE INTO THIS EVENING AS SWELLS ASSOCIATED WITH
  DISTANT HURRICANE KATIA CONTINUE TO BUILD ACROSS THE COASTAL
  WATERS. AN ENHANCED RIP CURRENT RISK WILL CONTINUE FOR SEVERAL MORE
  DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

A HIGH RISK PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER
CASE LETTERS... TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT
HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$
675 
WHUS42 KCHS 051647
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT MON SEP 5 2011

GAZ117-119-139-141-SCZ048>051-060000-
/O.CON.KCHS.RP.S.0005.000000T0000Z-110906T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1247 PM EDT MON SEP 5 2011

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH
  COASTAL GEORGIA. THIS INCLUDES...BUT IS NOT LIMITED TO...ISLE OF
  PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH...HUNTING
  ISLAND...HILTON HEAD AND TYBEE ISLAND.

* RIP CURRENT RISK: HIGH

* TIMING: A HIGH RISK FOR RIP CURRENTS WILL CONTINUE INTO THIS
  EVENING AS SWELLS ASSOCIATED WITH DISTANT HURRICANE KATIA
  STEADILY BUILD ACROSS THE COASTAL WATERS. AN ENHANCED RIP
  CURRENT RISK WILL CONTINUE FOR SEVERAL MORE DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$
145 
WHUS42 KCHS 051936
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT MON SEP 5 2011

GAZ117-119-139-141-SCZ048>051-060345-
/O.EXT.KCHS.RP.S.0005.000000T0000Z-110907T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
336 PM EDT MON SEP 5 2011

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND 
  NORTH COASTAL GEORGIA. THIS INCLUDES...BUT IS NOT LIMITED TO...
  ISLE OF PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH...
  HUNTING ISLAND...HILTON HEAD AND TYBEE ISLAND. 

* RIP CURRENT RISK: HIGH

* TIMING: A HIGH RISK FOR RIP CURRENTS WILL CONTINUE INTO TUESDAY
  EVENING AS SWELLS ASSOCIATED WITH DISTANT HURRICANE KATIA
  STEADILY BUILD ACROSS THE COASTAL WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$
910 
WHUS42 KCHS 060329
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 PM EDT MON SEP 5 2011

GAZ117-119-139-141-SCZ048>051-061130-
/O.CON.KCHS.RP.S.0005.000000T0000Z-110907T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1129 PM EDT MON SEP 5 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND 
  NORTH COASTAL GEORGIA. THIS INCLUDES...BUT IS NOT LIMITED TO...
   ISLE OF PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH... 
  HUNTING ISLAND...HILTON HEAD AND TYBEE ISLAND. 

* RIP CURRENT RISK: HIGH

* TIMING: A HIGH RISK FOR RIP CURRENTS WILL CONTINUE INTO 
  TUESDAY EVENING AS SWELLS ASSOCIATED WITH DISTANT HURRICANE 
  KATIA STEADILY BUILD ACROSS THE COASTAL WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$
221 
WHUS42 KCHS 060731
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
331 AM EDT TUE SEP 6 2011

GAZ117-119-139-141-SCZ048>051-061600-
/O.CON.KCHS.RP.S.0005.000000T0000Z-110907T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
331 AM EDT TUE SEP 6 2011

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH
  COASTAL GEORGIA. THIS INCLUDES...BUT IS NOT LIMITED TO...ISLE OF
  PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH... HUNTING
  ISLAND...HILTON HEAD ISLAND AND TYBEE ISLAND.

* RIP CURRENT RISK: HIGH

* TIMING: THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

$$
859 
WHUS42 KCHS 061431
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 AM EDT TUE SEP 6 2011

GAZ117-119-139-141-SCZ048>051-070000-
/O.CON.KCHS.RP.S.0005.000000T0000Z-110907T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1031 AM EDT TUE SEP 6 2011

...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND NORTH
  COASTAL GEORGIA. THIS INCLUDES...BUT IS NOT LIMITED TO...ISLE
  OF PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH...HUNTING
  ISLAND...HILTON HEAD AND TYBEE ISLAND.

* RIP CURRENT RISK: HIGH

* TIMING: A HIGH RISK FOR RIP CURRENTS WILL CONTINUE INTO THIS
  EVENING AS SWELLS ASSOCIATED WITH DISTANT HURRICANE KATIA
  PERSIST ACROSS THE COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. RIP CURRENTS CAN
BECOME LIFE THREATENING TO ANYONE WHO ENTERS THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&


&&

$$
332 
WHUS42 KCHS 061929
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT TUE SEP 6 2011

GAZ117-119-139-141-SCZ048>051-070000-
/O.CON.KCHS.RP.S.0005.000000T0000Z-110907T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
329 PM EDT TUE SEP 6 2011

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* LOCATION: THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA AND 
  NORTH COASTAL GEORGIA. THIS INCLUDES...BUT IS NOT LIMITED TO...
  ISLE OF PALMS...FOLLY BEACH...KIAWAH ISLAND...EDISTO BEACH...
  HUNTING ISLAND...HILTON HEAD AND TYBEE ISLAND. 

* RIP CURRENT RISK: HIGH

* TIMING: A HIGH RISK FOR RIP CURRENTS WILL CONTINUE INTO THIS 
  EVENING AS SWELLS ASSOCIATED WITH DISTANT HURRICANE KATIA 
  PERSIST ACROSS THE COASTAL WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK FOR RIP CURRENTS IMPLIES THAT WIND AND OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE...ALL IN LOWER CASE LETTERS...
TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD:

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

&&

&&

$$
634 
WHUS42 KCHS 062340
CFWCHS

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT TUE SEP 6 2011

GAZ117-119-139-141-SCZ048>051-070045-
/O.EXP.KCHS.RP.S.0005.000000T0000Z-110907T0000Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
740 PM EDT TUE SEP 6 2011

...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this rip current statement went out at Sep 5, 2:04 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 5, 2:04 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
204 AM EDT MON SEP 5 2011

.SYNOPSIS...
TROPICAL STORM LEE WILL WEAKEN AS IT LIFTS SLOWLY NORTHEAST INTO THE
TENNESSEE VALLEY. A FRONTAL SYSTEM MAY DROP SOUTHEAST INTO THE AREA
WEDNESDAY...THEN DISSIPATE AS HURRICANE KATIA IN THE ATLANTIC PASSES
OFFSHORE.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BATCH OF RAIN MOVING OUT OF SE GA INTO SRN SC...MAINLY E OF I-95
NEAR THE COAST ALONG AN INSTABILITY AXIS. EXPECT THIS AREA OF
RAIN TO MOVE NE UP THE COAST AND ADJUSTED POPS SLIGHTLY TO ACCOUNT
FOR THIS. OTHERWISE...LOOKS LIKE MOST AREAS WILL REMAIN DRY THROUGH
6 AM. TEMPERATURES GENERALLY BOTTOMING OUT IN THE LOWER TO MID
70S...GENERALLY COOLEST WHERE RAIN OCCURS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
THERE IS QUITE A BIT OF UNCERTAINTY REGARDING RAIN CHANCES MONDAY
THROUGH WEDNESDAY AS TROPICAL STORM LEE LIFTS SLOWLY NORTH TOWARD
THE TENNESSEE VALLEY AND SPREADS DEEP TROPICAL MOISTURE TOWARD THE
AREA. WE ARE DISCOUNTING THE 12Z NAM SOLUTION WHICH LIFTS THE ENTIRE
SYSTEM UP THE SOUTHEAST COAST THROUGH THE NEXT SEVERAL DAYS. THIS IS
AN OUTLIER TO THE LAST FEW RUNS OF GFS AND ECMWF...THUS WE ARE
FOLLOWING A BLEND OF THE GFS AND ECMWF WITH THIS PACKAGE. THE
PRIMARY ISSUE IS A RELATIVE LACK OF FORCING MONDAY AND TUESDAY WITH
THE GFS SHOWING QUITE A BIT OF NVA ACROSS OUR AREA DURING THAT
PERIOD. JET DIVERGENCE WILL BE MAXIMIZED FROM OUR FAR INLAND ZONES
WEST INTO CENTRAL GA/SC. THE GREATEST CHANCE FOR ISENTROPIC ASCENT
WILL BE FROM THE SC MIDLANDS AND POINTS NORTHWEST. THAT BEING
SAID...WITH PRECIPITABLE WATER VALUES RISING ABOVE 2.2 INCHES AND
OCCASIONAL PEEKS OF SUNSHINE ALLOWING FOR POCKETS OF INSTABILITY...
WE EXPECT TO SEE AT LEAST SCATTERED SHOWERS AND ISOLATED TSTMS
EVERYWHERE WITH BETTER COVERAGE ACROSS INLAND AREAS. POPS RANGE FROM
CHANCE TO LIKELY MONDAY THROUGH TUESDAY. THE LATEST GFS INDICATES
THE POTENTIAL FOR 1500-2000 J/KG OF CAPE SETTING UP ON TUESDAY ALONG
WITH DECENT LOW-LEVEL WIND FIELDS. WE MAY NEED TO WATCH THIS FOR
POSSIBLE ISOLATED SEVERE THUNDERSTORMS.

A COLD FRONT THAT BECOMES ASSOCIATED WITH THE REMNANTS OF T.S. LEE
WILL APPROACH FROM THE WEST ON WEDNESDAY BUT IT IS HARD TO SAY
WHETHER IT WILL MAKE MUCH PROGRESS THROUGH THE AREA. A JUICY
LOW-LEVEL AIRMASS WILL SUPPORT SCATTERED SHOWERS AND TSTMS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
CONSIDERABLE AMOUNT OF MODEL DISAGREEMENT THIS PERIOD LEADS TO LOWER
THAN NORMAL FORECAST CONFIDENCE. DRIER AIR MAY WORK INTO THE AREA BY
THURSDAY...AT LEAST ACROSS INTERIOR SECTIONS...AND THUS WE SHOW RAIN
SOME RAIN CHANCES LINGERING ACROSS MOSTLY EASTERN PORTIONS OF THE
FORECAST AREA. THEREAFTER WE KEPT RAIN CHANCES LOW BUT MUCH DEPENDS
ON HOW CLOSE TROPICAL CYCLONE KATIA GETS TO THE AREA. KEPT
TEMPERATURES PRETTY CLOSE TO NORMAL THROUGH THE PERIOD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
KCHS...VFR CONDS TO PREVAIL. BATCH OF LIGHT TO MODERATE RAIN
MOVING NE NEAR THE COAST COULD LEAD TO MVFR CONDS AROUND 10-14Z.
ADDITIONAL SHOWERS AND TSTMS EXPECTED LATER TODAY INTO THE EVENING
BUT CONFIDENCE TOO LOW TO NAIL DOWN A TIME WITH MODEL DISAGREEMENT
REGARDING RAIN BANDS AROUND TROPICAL DEPRESSION LEE OVER THE
NORTHERN GULF COAST SO OPTED TO NOT MENTION YET. LOW LEVEL WINDS
ON THE INCREASE AND BREEZY CONDS EXPECTED THIS AFTN/EVE...WITH
GUSTS AROUND 22KT A GOOD BET FROM ABOUT 17-22Z.

KSAV...LIGHT SHOWERS MOVING NE OF THE TERM BY 07Z WITH MVFR CONDS
POSSIBLE...THEN GENERALLY VFR. HOWEVER...THERE IS A LOW TO
MODERATE CHANCE OF MVFR CONDS...AND A LOW CHANCE OF IFR CONDS
DEVELOPING THROUGH AROUND 12Z AS ABUNDANT TROPICAL MOISTURE
SPREADS NE THROUGH THE REGION. SHOWERS AND TSTM CHANCES SIMILAR TO
KCHS. IT WILL BE BREEZY THIS AFTERNOON INTO THE EVENING...WITH
GUSTS AROUND 20 KT A GOOD BET FROM ABOUT 17-21Z.

EXTENDED AVIATION OUTLOOK...MODERATE CONFIDENCE FOR MVFR TO HIGH-END
IFR CONDITIONS IN SHOWERS/TSTMS THROUGH TUESDAY. MARGINAL LLWS
POSSIBLE LATE TONIGHT.

&&

.MARINE...
CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THROUGH
MONDAY MORNING. PRESSURE GRADIENT OVER THE COASTAL WATERS WILL INCREASE
GRADUALLY THROUGH MONDAY MORNING...AND WINDS WILL INCREASE INTO THE
10-15 KT RANGE FROM THE SOUTH. GUSTS COULD BE TO AROUND 20 KT AT
TIMES MAINLY IN THE OUTER GA WATERS. SEAS BECOMING 3 TO 4
FT...WITH A SE SWELL AROUND 2 FT WITH LONG WAVE PERIODS NEAR 15
SECONDS.

MONDAY THROUGH FRIDAY...A GENERAL SOUTHERLY WIND REGIME WILL DOMINATE
THROUGH AT LEAST WEDNESDAY WITH THE COASTAL WATERS REMAINING ON
THE FAR EASTERN PERIPHERY OF LOW PRESSURE NEAR THE GULF COAST. AN
INCREASING PRESSURE GRADIENT WILL LEAD TO ELEVATED WINDS AND SEAS.
SWELL FROM HURRICANE KATIA WILL START MOVING IN ON MONDAY WITH 6
FT SEAS STARTING LATE MONDAY IN ALL WATERS. THEREFORE WE HAVE
SMALL CRAFT ADVISORIES STARTING AT VARIOUS TIMES FOR THE COASTAL
WATERS FROM LATE MONDAY THROUGH MID TO LATE WEEK.

RIP CURRENTS...CONTINUED WITH A MODERATE RISK THROUGH MONDAY. BUOY
OBS AND WAVE WATCH BULLETINS SHOW THE APPROACH OF SOME VERY LONG
PERIOD SWELL ENERGY FROM KATIA. LOOKS LIKE SOME 2 FT 13-14 SEC SWELL
WILL BE IN THE AREA ON MONDAY ALONG WITH ONSHORE FLOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EDT
     WEDNESDAY FOR AMZ352.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT FRIDAY FOR
     AMZ374.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EDT
     THURSDAY FOR AMZ350.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
     WEDNESDAY FOR AMZ354.

&&
Hazardous weather outlook, Sep 4, 3:35 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SUN SEP 4 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-051945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
335 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-051945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
335 PM EDT SUN SEP 4 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

RIP CURRENTS...THERE WILL BE AN ENHANCED RISK OF RIP CURRENTS
THROUGH AT LAST MID WEEK AS A RESULT OF SWELLS FROM TROPICAL
CYCLONE KATIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:40 PM EDTLake Wind AdvisoryCHSBerkeley25 hr
Sep 5, 5:00 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper45 min
Sep 5, 5:08 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton67 min
Sep 5, 5:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper42 min
Sep 5, 5:40 PM EDTSpecial Weather StatementCHSHampton35 min
Sep 5, 5:55 PM EDTSpecial Weather StatementCHSColleton50 min
Sep 4, 8:09 PM EDTAreal Flood AdvisoryCHSBryan, Liberty81 min
Sep 5, 5:58 AM EDTSpecial Marine WarningCHS81 min
Sep 5, 8:37 AM EDTSpecial Marine WarningCHS19 min
Sep 5, 3:38 PM EDTSpecial Weather StatementCHSMcIntosh37 min
Sep 5, 4:02 PM EDTSpecial Weather StatementCHSBryan28 min
Sep 5, 4:04 PM EDTSpecial Marine WarningCHS86 min
Sep 5, 4:13 PM EDTSpecial Weather StatementCHSLiberty32 min
Sep 5, 4:25 PM EDTSpecial Weather StatementCHSChatham35 min
Sep 5, 4:34 PM EDTSpecial Weather StatementCHSBryan26 min
Sep 5, 4:44 PM EDTSpecial Weather StatementCHSEffingham, Screven31 min
Sep 5, 4:54 PM EDTSpecial Weather StatementCHSChatham36 min
Sep 5, 6:18 PM EDTSpecial Weather StatementCHSTattnall27 min
Sep 5, 6:45 PM EDTSpecial Weather StatementCHSCandler, Evans, Tattnall30 min

Nearby

Rip Current Statements in South Carolina, 2011Rip Current Statements in Georgia, 2011Every rip current statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.